Cymbalta and Hypothyroidism?

Hi All,

I am wondering if anyone else taking Cymbalta has recently diagnosed as hypo. I have been taking Cymbalta 120mg daily for over 5 yrs for panic attacks and anxiety and recently when reading the list of side effects, it stated it could lower thyroid function. Now this is stated under rare side effects, but am wondering if it could in fact be a more common side effect. I was officially diagnosed as hypo nearly 2 yrs ago, but believe I have had it longer than that. I am back on the levo 50mg for 6 weeks after being off it for 6 months and before that took it for a year. I am again practically a recluse again on this poison. Maybe there is no valid connection, but was wondering if anyone else was in the same boat. The internet seems to have very little info on this

Thank you,


2 Replies

  • Maybe you were hypo first and thar caused your panic attacks. Medication just pushed it forward showing it in blood?!

  • I cannot answer your question but am apt to agree Justina.

    Many people aren't diagnosed with hypothyroidism due to symptoms being ignored in favour of the TSH and sometimes the TSH doesn't rise sufficiently in some people.

    This is a paper Part 1 and Part 2.

    You should be having another blood test around now as you've been on 50mcg of levo for 6 weeks.

    When you go for your blood test it should be as early as possible, and leave about 24 hours approx since your last dose of levo and the test. Also fast except for water.

    You obviously didn't like levothyroxine previously and some people don't feel much better on it. Maybe your GP would be willing to add some T3 as it is the active hormone. He might be able to do this after your next 6 weekly blood test and hopefully he increases levo from 50mcg.

    I found the addition of some T3 extremely helpful.

You may also like...